Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 27, 2007, 4:22 PM CDT for Milwaukee County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2007, 4:22 PM CDT (21:22 UTC)
- Expired
- Sep 27, 2007, 4:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 55 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 272122
SVRMKX
WIC079-272145-
/O.NEW.KMKX.SV.W.0074.070927T2122Z-070927T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
422 PM CDT THU SEP 27 2007
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
THIS INCLUDES THE CITIES OF...WHITEFISH BAY...MILWAUKEE...WEST
MILWAUKEE...WEST ALLIS...WAUWATOSA...FOX POINT...BROWN DEER...
BAYSIDE...GLENDALE...
* UNTIL 445 PM CDT
* AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF WAUWATOSA...OR ABOUT NEAR MENOMONEE FALLS...AND MOVING
EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAUWATOSA...BROWN DEER AND 8 MILES NORTH OF WEST ALLIS BY 430 PM
CDT...
GLENDALE...FOX POINT...RIVER HILLS AND 6 MILES SOUTH OF BAYSIDE BY
435 PM CDT...
WHITEFISH BAY AND MILWAUKEE BY 440 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4304 8787 4300 8786 4301 8806 4320 8805
4320 8787 4315 8786 4313 8787 4312 8785
4305 8784
TIME...MOT...LOC 2122Z 287DEG 24KT 4313 8806
$$
CRAVEN1 follow-up statement
000
WWUS53 KMKX 272143
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
441 PM CDT THU SEP 27 2007
WIC079-272151-
/O.EXP.KMKX.SV.W.0074.000000T0000Z-070927T2145Z/
MILWAUKEE WI-
441 PM CDT THU SEP 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MILWAUKEE COUNTY
EXPIRES AT 445 PM CDT...
THE CORE OF THE STRONG WINDS FROM THE SEVERE THUNDERSTORM OVER
NORTHEAST MILWAUKEE COUNTY WAS PUSHING OUT OVER LAKE MICHIGAN...AND
HAS WEAKENING SOMEWHAT. AS A RESULT THE SEVERE THUNDERSTORM WARNING
EXPIRES AT 445 PM.
LAT...LON 4304 8787 4300 8786 4301 8806 4320 8805
4320 8787 4315 8786 4313 8787 4312 8785
4305 8784
TIME...MOT...LOC 2141Z 287DEG 24KT 4309 8789
$$
HENTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:35 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 27, 2:35 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 235 PM CDT THU SEP 27 2007 .DISCUSSION...FORECAST EMPHASIS ON THREAT OF PRECIPITATION EARLY IN FIRST PERIOD AND THEN IN THE DAYS 4 THROUGH 7 PERIOD. GFS SHOWING BETTER CONSISTENCY IN LATER PERIODS OF SHORT TERM FORECAST AND IN GOOD AGREEMENT WITH ECMWF AND CANADIAN...HENCE LEANED ON GFS FOR FORECAST NUANCES. SECOND SHORT WAVE TROUGH OVER MN/WI BORDER EARLY THIS AFTERNOON WILL MOVE ACROSS CENTRAL WISCONSIN THROUGH 02Z. SYNOPTIC SCALE LIFT ASSOCIATED WITH SHORT WAVE AND LEFT EXIT REGION WORKING ON UNSTABLE AIRMASS OVER WISCONSIN TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON. LOW LEVEL LAPSE RATES OF 7 TO 8 DEGREES ASSOCIATED WITH COLD POOL AND 5H TEMPERATURES AROUND -20. CONVECTION SHOULD DIMINISH WITH LOSS OF INSOLATION AFT 22-23Z HOWEVER WILL NEED TO KEEP MENTION INTO THE EVE UNTIL SHORT WAVE PASSES BY. UPPER LEVEL RIDGING BUILDS IN ACROSS UPPER MIDWEST AHEAD OF AMPLIFYING LONG WAVE TROUGH OUT WEST. ALONG WITH DRY LOW LEVELS AS DEWPTS FALL INTO THE UPPER 30S TO MIDDLE 40S...SOME PLEASANT WEATHER IS ANTICIPATED NEXT SEVERAL DAYS. SEASONAL TEMPERATURES DURING THE DAY...SLIGHTLY BELOW AT NIGHT. SURGE OF WARM AIR ADVECTION AND DEEPER MOISTURE SATURDAY NIGHT HOLDS WELL NORTHWEST OF THE AREA SATURDAY NIGHT. EXPC GRADUAL WARMING TREND OVER WEEKEND WITH INCRG SOUTHERLY WINDS AND FAIRLY DRY ATMOSPHERE. CONSIDERED MENTIONING FOG THREAT FOR LATER FRIDAY NIGHT BUT AT THIS POINT WILL HOLD OFF AS BOUNDARY LAYER WINDS JUST ABOVE INVERSION INCREASE TO INCR OVER 20KTS AFTER MIDNIGHT AND DRY LOW LEVELS. UNSETTLED WEATHER WILL CONTINUE FOR MUCH OF THE EXTENDED PERIOD FROM SUNDAY NIGHT THROUGH THURSDAY. 5 DAY 500HPA MEANS FROM THE GFS INDICATING LARGE 150 METER NEGATIVE HEIGHT ANOMOLY LINGERING OVER THE PACIFIC NORTHWEST AND SOUTHWEST CANADA AS SHORT WAVE TROUGHS HELP TO CARVE OUT A LONG WAVE TROUGH IN THIS AREA THAT WILL CONTINUE THROUGH NEXT WEEK. MEANWHILE...LARGE POSITIVE ANOMOLY GRADUALLY EXPANDS ACROSS GTLAKES DURING THIS TIME AS UPPER LEVEL FLOW REMAINS WEST TO SOUTHWEST. EXTENDED MODELS INCLUDING HI RES ECMWF...GFS...UKMT AND CANADIAN IN RELATIVELY GOOD AGREEMENT ON CARRYING POTENT SHORT WAVE TROUGH FROM CENTRAL PLAINS ACROSS NORTHWEST WISCONSIN ON MONDAY. MID LEVEL TROUGH CARRIES ACROSS SOUTHERN WISCONSIN AFTER MIDNIGHT SUNDAY NIGHT THROUGH MID MORNING MONDAY WITH LOW LEVEL CONVERGENCE PASSING THROUGH DURING THE DAY. HENCE WL CONTINUE THE CHANCE POPS BUT INCREASE TO 50 PERCENT IN WESTERN AREAS. FOCUS APPEARS JUST WEST WHERE 50KT LOW LEVEL JET IS EXPECTED SUN NGT. IF AGREEMENT AND CONSISTENCY CONTINUES NEXT SEVERAL FORECAST SHIFTS...WL INCR TO LKLY WORDING IN PARTS OF CWA SUN NGT. ECWMF SHOWING BEST CONSISTENCY WITH THIS FEATURE SO FAR. MONDAYS SYSTEM MOVES RAPIDLY NORTHEAST DURING THE EVENING. FAST MOVING SOUTHWEST FLOW CARRIES SECOND VIGOROUS SHORT WAVE ACROSS CENTRAL PLAINS INTO EASTERN MN/NORTHWEST WI TUESDAY AFTERNOON. APPEARS ENUF MOISTURE...INSTABILITY AND SHEAR TO CONT MENTION OF THUNDER TUESDAY INTO TUESDAY EVENING WITH THIS FEATURE...HOWEVER MREF ENSEMBLE PERCENT OF PRECIPITATION QUITE LOW OVR SRN WI...WITH EMPHASIS AS EXPECTED FARTHER WEST. STRENGTHENING BAROCLINIC ZONE MAY LINGER OVER SRN WI/NRN IL WEDNESDAY NIGHT AND THU...HOWEVER UNCERTAINTY QUITE HIGH. WITH BRISK UPPER LEVEL WINDS CONTINUING...WL ADD SMALL POPS IN FOR THIS PERIOD AS WELL. && .AVIATION...VRY UNSTBL AMS OVR WI PRODG SCT -SHRA/TSRA ISOLD SML HAIL TIL ARND 03Z. CONDS WL RMN VFR XCPT ISOLD MVFR VSBYS IN HVY SHRA. LK FOR WXNIL AND VFR CONDS AFT 03Z THRU 00Z SUN. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && 11/35
Hazardous weather outlook, Sep 27, 4:06 AM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 406 AM CDT THU SEP 27 2007 WIZ046-047-051-052-056>060-062>072-280915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 406 AM CDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. HOWEVER COLD AIR ALOFT MAY CAUSE STRONGER THUNDERSTORMS TO PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY...AND AGAIN TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-280915- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 406 AM CDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. HOWEVER COLD AIR ALOFT MAY CAUSE STRONGER THUNDERSTORMS TO PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY...AND AGAIN TUESDAY AND TUESDAY NIGHT. TZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Sep 27, 2:52 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
252 PM CDT THU SEP 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND GST NWS SULLIVAN/MILWAUKEE 42.97N 88.55W
09/27/2007 M43.00 MPH JEFFERSON WI OFFICIAL NWS OBS
GUST TO 43 MPH/37 KNOTS ON ONE SENSOR, AND 41 MPH ON A
2ND SENSOR.
0242 PM HAIL NWS SULLIVAN/MILWAUKEE 42.97N 88.55W
09/27/2007 M0.25 INCH JEFFERSON WI OFFICIAL NWS OBS
HAIL BEGAN 242 PM, ENDED 247 PM.
&&
CRAVENLocal storm report, Sep 27, 2:59 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
259 PM CDT THU SEP 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL NWS SULLIVAN/MILWAUKEE 42.97N 88.55W
09/27/2007 M0.25 INCH JEFFERSON WI OFFICIAL NWS OBS
2ND HAIL EVENT...FROM 252 TO 257 PM CDT. SOME STONES UP
TO 3/8 INCH. HAIL NEARLY COVERED THE GROUND. TEMPERATURE
FELL TO 51 F.
&&
CRAVENLocal storm report, Sep 27, 3:08 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 PM CDT THU SEP 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 3 SW WAUNAKEE 43.16N 89.49W
09/27/2007 M0.50 INCH DANE WI TRAINED SPOTTER
1/2 INCH DIAMETER HAIL 3 MILES SOUTHWEST OF WAUNAKEE.
&&
WOODLocal storm report, Sep 27, 3:21 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
321 PM CDT THU SEP 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 3 SSE BROOKFIELD 43.02N 88.10W
09/27/2007 E0.50 INCH WAUKESHA WI TRAINED SPOTTER
ESTIMATED 1/2 INCH DIAMETER HAIL AT INTERSECTION OF
MORELAND ROAD AND GREENFIELD AVENUE.
&&
WOODLocal storm report, Sep 27, 3:23 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT THU SEP 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 3 SSE BROOKFIELD 43.02N 88.10W
09/27/2007 E0.50 INCH WAUKESHA WI TRAINED SPOTTER
ESTIMATED 1/2 INCH DIAMETER HAIL AT INTERSECTION OF
MOORLAND ROAD AND GREENFIELD AVENUE.
&&
CORRECTED MOORLAND ROAD SPELLING
WOODLocal storm report, Sep 27, 4:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
412 PM CDT THU SEP 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TORNADO 3 W FRANKSVILLE 42.76N 87.97W
09/27/2007 RACINE WI PUBLIC
BRIEF TOUCHDOWN AT INTERSECTION OF THREE MILE RD AND 68TH
ST. POSSIBLE ROOF DAMAGE.
&&
MBKThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:44 PM CDT | Special Marine Warning | MKX | 61 min | |
| Sep 27, 3:44 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Racine | 31 min |
| Sep 27, 3:48 PM CDT | Special Marine Warning | MKX | 57 min | |
| Sep 27, 4:49 PM CDT | Special Marine Warning | MKX | 56 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.